Alert archive / Texas / Flash Flood Warnings in 2022
Flash Flood Warning 56, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Dec 29, 2022, 6:16 PM CST for Jasper County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 29, 2022, 6:16 PM CST (00:16 UTC)
- Expired
- Dec 29, 2022, 6:49 PM CST
- In force
- 33 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Jasper County, TX
The radar
The Ft Polk radar (KPOE), 108 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 309 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.5
The text
As transmitted.
815
WGUS54 KLCH 300016
FFWLCH
TXC241-020300-
/O.NEW.KLCH.FF.W.0056.221230T0016Z-230102T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
616 PM CST Thu Dec 29 2022
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
North Central Jasper County in southeastern Texas...
* Until 900 PM CST Sunday.
* At 616 PM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
mainly rural areas of North Central Jasper County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3110 9404 3110 9395 3092 9406 3093 9414
3090 9418 3097 9421 3102 9417
FLASH FLOOD...RADAR INDICATED
$$
mkc1 follow-up statement
527
WGUS74 KLCH 300049
FFSLCH
Flash Flood Statement
National Weather Service Lake Charles LA
649 PM CST Thu Dec 29 2022
TXC241-300059-
/O.CAN.KLCH.FF.W.0056.000000T0000Z-230102T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jasper TX-
649 PM CST Thu Dec 29 2022
...ERRONEOUS FLASH FLOOD WARNING WHICH PREVIOUSLY STATED IT WOULD
EXPIRE ON SUNDAY IS CANCELLED FOR NORTH CENTRAL JASPER COUNTY...
Flash flood warning number 1731 remains in effect until 9PM CST
tonight.
LAT...LON 3110 9404 3110 9395 3092 9406 3093 9414
3090 9418 3097 9421 3102 9417
$$
MKCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Dec 29, 5:37 PM CST, 39 minutes earlier.
Area forecast discussion, Dec 29, 5:37 PM CST, 39 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
537 PM CST Thu Dec 29 2022
...New AVIATION...
.SHORT TERM...
(Tonight through Saturday night)
Issued at 245 PM CST Thu Dec 29 2022
Low pressure is currently moving across the central plains while
the trailing cold front stretches into northern TX. A ridge is
just off the mid Atlantic coast. Aloft, moisture is streaming
north across TX into the upper MS Valley ahead of an upper
disturbance that is also moving into the plains. Locally, the
pressure gradient between the plains low and Atlantic ridge is
fairly tight producing gusty winds that are advecting in gulf
moisture which has dramatically increased over the past couple of
days. A modest coverage of showers and a few storms have been
streaming across SE TX today, but coverage is currently
increasing.
Tonight the coverage of convection will continue to increase as
the cold front and short wave draw closer. Modest instability and
shear, but ample moisture will provide the threat of an isolated
severe storm and marginal to slight flash flood potential. While
the ground is somewhat saturated due to rains a couple weeks ago,
enough drainage has occurred to lessen the flash flood risk.
Overall amounts are forecast to be between 1 and 3" area wide
through Friday with higher amounts possible. As always, localized
flooding may occur in urban areas where or if storms train.
Convection will gradually exit from west to east through Friday
with drier weather expected Saturday and for the New Year's Eve
festivities.
&&
.LONG TERM...
(Sunday through next Wednesday)
Issued at 245 PM CST Thu Dec 29 2022
The first day of the new year will start off quiet. Nearly zonal
flow aloft with a deepening pacific trough over the western CONUS.
Going into the end of the day, flow aloft will become southwesterly
as the trough and attached front moves eastward. At the surface, the
pressure gradient will tighten up leading to elevated and gusty
southerly flow. This will advect a plume of warm and moist air over
the region ahead of the front.
Forecast PWATS are in the 1.5-1.8 range which is clear above the
climo 90th percentile of 1.33 inches and closer to the daily max of
1.72 inches. Additionally, forecast soundings are showing some
elevated parameters for severe weather. Mainly CAPE and lapse rates.
Shear continues to look unimpressive, however better than model runs
yesterday. SPC has maintained the risk area over our northern
Parishes and extended it west over our northern Counties. In
addition to this, WPC has outlined all save lower Acadiana / the
Atchafalaya Basin in a slight risk for excessive rainfall. Flooding
appears to be the primary threat with QPF totals in the 2-3 inch
range Monday into Tuesday.
PoPs will linger post frontal passage however they will be isolated
with not as much moisture to work with. A weaker secondary cold
front is set to move through Wednesday into Thursday which will
clear out PoPs, bringing cooler and drier air.
Temperatures will be 10-15 degrees above climatological norms ahead
of the first front with highs in the low to mid 70s and lows in the
mid 50s to mid 60s. In addition to that, it will be quite humid with
dewpoints matching or falling a few degrees below air temps. The
front will help bring temps down near normal in the 60s for highs
and 40s for lows.
Stigger/87
&&
.AVIATION...
(00Z TAFS)
Issued at 533 PM CST Thu Dec 29 2022
Convection has been dominating Texas counties over the last few
hours. This trend will continue with a spreading eastward of
showers and thunderstorms as a low pressure center nears. Noted
with convective cells has been strong downbursting winds and heavy
rains. Later tonight, remaining discrete cells will congeal into a
squall line feature that will slide eastward throughout the early
morning hours, with showers to follow on northerly winds in the
afternoon.
11
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 62 70 54 72 / 90 90 20 0
LCH 61 71 53 69 / 90 70 10 0
LFT 64 72 58 73 / 90 100 20 0
BPT 61 72 52 71 / 90 40 10 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Dense Fog Advisory from midnight tonight to 9 AM CST Friday for
GMZ430-432-450.
Dense Fog Advisory until 9 AM CST Friday for GMZ435-452-455.
Small Craft Advisory until noon CST Friday for GMZ470-472-475.
&&
SHORT TERM...05
LONG TERM....87
AVIATION...11Hazardous weather outlook, Dec 29, 3:27 PM CST, 2 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 327 PM CST Thu Dec 29 2022 LAZ027>032-TXZ180-201-259>262-302130- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-Tyler-Hardin- Northern Jasper-Northern Newton-Southern Jasper-Southern Newton- 327 PM CST Thu Dec 29 2022 This Hazardous Weather Outlook is for central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Scattered showers and a few thunderstorms are expected tonight as a band of convection moves through the area. There is a Marginal Risk for severe weather, from this through tonight, across southeast Texas into southwest Louisiana, west of an Alexandria to Pecan Island line. The primary threats will be isolated damaging wind gusts and isolated spin-up tornadoes. There is also the potential for heavy rainfall overnight, with a Slight Risk for excessive rainfall across southeast Texas into much of central and southwest Louisiana that could lead to flooding of urban and poor drainage areas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. An ongoing band of showers and storms will be progressing east across our Louisiana Parishes Friday morning. This band of storms will be capable of producing strong to severe weather as well as heavy rainfall. There is a Marginal Risk for severe weather for portions of south central Louisiana, with isolated damaging wind gusts and isolated weak spin-up tornadoes the main threats. There is also a Slight Risk for excessive rainfall across central and south central Louisiana that could lead to flooding of urban and poor drainage areas. The threat for severe weather and flooding should come to an end Friday afternoon. Another strong storm system will move into the area by Monday into Tuesday. This system could bring the potential for severe weather as well as heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ033-041>045-052>055-073-074-TXZ215-216-302130- St. Landry-Calcasieu-Jefferson Davis-Acadia-Lafayette- Upper St. Martin-Vermilion-Iberia-St. Mary-Lower St. Martin- West Cameron-East Cameron-Jefferson-Orange- 327 PM CST Thu Dec 29 2022 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Scattered showers and a few thunderstorms are expected tonight as a band of convection moves through the area. There is a Marginal Risk for severe weather, from this through tonight, across southeast Texas into southwest Louisiana, west of an Alexandria to Pecan Island line. The primary threats will be isolated damaging wind gusts and isolated spin-up tornadoes. There is also the potential for heavy rainfall overnight, with a Slight Risk for excessive rainfall across southeast Texas into much of central and southwest Louisiana that could lead to flooding of urban and poor drainage areas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. An ongoing band of showers and storms will be progressing east across our Louisiana Parishes Friday morning. This band of storms will be capable of producing strong to severe weather as well as heavy rainfall. There is a Marginal Risk for severe weather for portions of south central Louisiana, with isolated damaging wind gusts and isolated weak spin-up tornadoes the main threats. There is also a Slight Risk for excessive rainfall across central and south central Louisiana that could lead to flooding of urban and poor drainage areas. The threat for severe weather and flooding should come to an end Friday afternoon. Another strong storm system will move into the area by Monday into Tuesday. This system could bring the potential for severe weather as well as heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ470-472-475-302130- Coastal waters from Cameron LA to High Island TX from 20 to 60 NM- Coastal waters from Intracoastal City to Cameron LA from 20 to 60 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 327 PM CST Thu Dec 29 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST FRIDAY... This Hazardous Weather Outlook is for the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Scattered showers and a few thunderstorms are expected tonight as a band of convection moves through the area. There is a Marginal Risk for severe weather, from this through tonight, across southeast Texas into southwest Louisiana, west of an Alexandria to Pecan Island line. The primary threats will be isolated damaging wind gusts and isolated spin-up tornadoes. There is also the potential for heavy rainfall overnight, with a Slight Risk for excessive rainfall across southeast Texas into much of central and southwest Louisiana that could lead to flooding of urban and poor drainage areas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Small craft advisory conditions will continue into Friday morning. A band of showers and thunderstorms will be ongoing Friday morning into early Friday afternoon. Some storms will be capable of producing heavy rainfall that could reduce visibilities to less than one mile. In addition, strong gusty winds and isolated waterspouts will be possible. The return of warm and moist air over the much cooler shelf waters will support the potential for periods of marine fog on Friday, and again from Sunday into early next week. Dense Fog Advisories may become necessary during this time. Showers and storms will increase again early next week, and there will be the potential for some strong to severe storms as well as heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-450-302130- Sabine Lake-Calcasieu Lake- Coastal waters from Cameron LA to High Island TX out 20 NM- 327 PM CST Thu Dec 29 2022 ...DENSE FOG ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY... This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. Scattered showers and a few thunderstorms are expected tonight as a band of convection moves through the area. Some storms will be capable of producing heavy rainfall that could reduce visibilities to less than one mile. In addition, strong gusty winds and isolated waterspouts will be possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. A band of showers and thunderstorms will be ongoing Friday morning. Some storms will be capable of producing heavy rainfall that could reduce visibilities to less than one mile. In addition, strong gusty winds and isolated waterspouts will be possible. The return of warm and moist air over the much cooler shelf waters will support the potential for periods of marine fog on Friday, and again from Sunday into early next week. Dense Fog Advisories may become necessary during this time. Showers and storms will increase again early next week, and there will be the potential for some strong to severe storms as well as heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ435-452-455-302130- Vermilion Bay- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- 327 PM CST Thu Dec 29 2022 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST FRIDAY... This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. Scattered showers and a few thunderstorms are expected tonight as a band of convection moves through the area. Some storms will be capable of producing heavy rainfall that could reduce visibilities to less than one mile. In addition, strong gusty winds and isolated waterspouts will be possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. A band of showers and thunderstorms will be ongoing Friday morning. Some storms will be capable of producing heavy rainfall that could reduce visibilities to less than one mile. In addition, strong gusty winds and isolated waterspouts will be possible. The return of warm and moist air over the much cooler shelf waters will support the potential for periods of marine fog on Friday, and again from Sunday into early next week. Dense Fog Advisories may become necessary during this time. Showers and storms will increase again early next week, and there will be the potential for some strong to severe storms as well as heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Dec 29, 4:16 PM CST, 2 hours before
Special Weather Statement
National Weather Service Lake Charles LA
416 PM CST Thu Dec 29 2022
TXZ180-292245-
Tyler TX-
416 PM CST Thu Dec 29 2022
...A strong thunderstorm will impact portions of southeastern Tyler
County through 445 PM CST...
At 416 PM CST, Doppler radar was tracking a strong thunderstorm near
Fred, moving north at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Spurger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3084 9429 3076 9414 3075 9414 3075 9413
3074 9413 3073 9414 3072 9413 3071 9414
3070 9412 3068 9412 3054 9426 3060 9436
TIME...MOT...LOC 2216Z 196DEG 13KT 3063 9427
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CalhounSpecial weather statement, Dec 29, 5:24 PM CST, 52 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
524 PM CST Thu Dec 29 2022
TXZ259-260-300000-
Northern Newton TX-Northern Jasper TX-
524 PM CST Thu Dec 29 2022
...A strong thunderstorm will impact portions of northwestern Newton
and northeastern Jasper Counties through 600 PM CST...
At 524 PM CST, Doppler radar was tracking a strong thunderstorm over
mainly rural areas of northern Jasper county and northwestern Newton
county, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jasper, Browndell, Harrisburg and Sam Rayburn Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3111 9374 3085 9402 3095 9419 3111 9409
3112 9404 3113 9404 3114 9403 3116 9391
3116 9382
TIME...MOT...LOC 2324Z 215DEG 14KT 3097 9405
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CalhounThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 6:47 PM CST | Flash Flood Warning | LCH | Jasper | 2 hr |
| Dec 30, 12:23 AM CST | Special Weather Statement | LCH | Jefferson | 37 min |
| Dec 30, 1:00 AM CST | Special Weather Statement | LCH | Jefferson | 30 min |
| Dec 30, 1:27 AM CST | Severe Thunderstorm Warning | LCH | Jefferson, Orange | 33 min |
| Dec 30, 1:56 AM CST | Severe Thunderstorm Warning | LCH | Jefferson, Orange | 34 min |
| Dec 30, 2:00 AM CST | Flash Flood Warning | LCH | Hardin, Jefferson, Orange | 3 hr |
| Dec 30, 2:10 AM CST | Severe Thunderstorm Warning | LCH | Newton, Orange | 35 min |
| Dec 30, 2:28 AM CST | Severe Thunderstorm Warning | LCH | Jefferson, Orange | 32 min |
| Dec 30, 2:45 AM CST | Severe Thunderstorm Warning | LCH | Orange | 30 min |
| Dec 30, 2:58 AM CST | Flash Flood Warning | LCH | Jefferson | 3 hr |
| Dec 30, 3:05 AM CST | Severe Thunderstorm Warning | LCH | Jefferson, Orange | 25 min |
| Dec 30, 10:11 AM CST | River Flood Warning | LCH | Hardin, Jefferson | 5 days |
Nearby
Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.